Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 3, 2007, 4:49 PM CDT for Montgomery County, Texas. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2007, 4:49 PM CDT (21:49 UTC)
- Expired
- May 3, 2007, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Montgomery County, TX
The radar
The Houston radar (KHGX), 89 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:05 PM CDT | HAIL 0.75 | Conroe, TX | PENNY SIZED HAIL ON I-45 JUST NORTH OF CONROE |
| May 3, 5:25 PM CDT | HAIL 1.25 | 5 W New Caney, TX | HALF DOLLAR SIZED HAIL BETWEEN PORTER AND NEW CANEY |
| May 3, 5:35 PM CDT | TSTM WND DMG | New Caney, TX | SIGNIFICANT DAMAGE ON THE WEST SIDE OF NEW CANEY - KEY MAP 256S. NUMEROUS TREES DOWN ALONG DUNN AND THOMAS STREETS. 4 HOUSES DAMAGED NEARBY ALONG LEONARD STREET AND LOUS LANE. NUMEROUS TREES UPROOTED IN AREA WITH FALLEN TREES ON CARS AND HOUSES. RADAR SHOWED S |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 032149
TORHGX
TXC339-032230-
/O.NEW.KHGX.TO.W.0011.070503T2149Z-070503T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
449 PM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
MONTGOMERY COUNTY IN SOUTHEAST TEXAS
* UNTIL 530 PM CDT
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO
WAS LOCATED NEAR SHENANDOAH...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PORTER HEIGHTS...
CUT AND SHOOT...
SPLENDORA...
PATTON VILLAGE...
WOODBRANCH...
ROMAN FOREST...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3032 9552 3013 9551 3010 9529 3017 9510
3036 9523
$$2 follow-up statements
000
WWUS54 KHGX 032156
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
455 PM CDT THU MAY 3 2007
TXC339-032230-
/O.CON.KHGX.TO.W.0011.000000T0000Z-070503T2230Z/
MONTGOMERY TX-
455 PM CDT THU MAY 3 2007
...A TORNADO WARNING CONTINUES FOR MONTGOMERY COUNTY UNTIL 530 PM
CDT...
AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED NEAR WOODLOCH...MOVING EAST AT 20
MPH. RADAR SIGNATURE SUGGESTS A STRONG TORNADO BEARING DOWN ON
WOODLOCH. PLEASE SEEK SHELTER IMMEDIATELY
* LOCATIONS IMPACTED INCLUDE...
CUT AND SHOOT...
PORTER HEIGHTS...
SPLENDORA...
WOODBRANCH...
PATTON VILLAGE...
ROMAN FOREST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
A TORNADO WATCH IS IN EFFECT UNTIL 11 PM FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3032 9552 3013 9551 3010 9529 3017 9510
3036 9523
$$000
WWUS54 KHGX 032210
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
508 PM CDT THU MAY 3 2007
TXC339-032230-
/O.CON.KHGX.TO.W.0011.000000T0000Z-070503T2230Z/
MONTGOMERY TX-
508 PM CDT THU MAY 3 2007
...A TORNADO WARNING CONTINUES FOR MONTGOMERY COUNTY UNTIL 530 PM
CDT...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF PORTER
HEIGHTS...MOVING EAST AT 20 MPH. RADAR SIGNATURE SUGGESTS A STRONG
TORNADO IN THIS AREA. PLEASE SEEK SHELTER IMMEDIATELY
A SECOND LARGE SEVERE THUNDERSTORM WAS LOCATED BETWEEN THE
WOODLANDS...WOODLOCH...AND CONROE...ALSO MOVING EAST AT 20 MPH.
LARGE HAIL OF GOLFBALL SIZE OR LARGER IS LIKELY WITH BOTH OF THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
PATTON VILLAGE...
WOODBRANCH...
SPLENDORA...
ROMAN FOREST...
WOODLOCH...
SHENANDOAH...
PORTER HEIGHTS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3032 9552 3013 9551 3010 9529 3017 9510
3036 9523
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 3, 3:03 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 3, 3:03 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT THU MAY 3 2007
.UPDATE...
SPC HAS ISSUED TORNADO WATCH 219 THROUGH 04Z. ZONES OUT SHORTLY
WITH THE NEW HEADLINE. 43
&&
.PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 3 2007/
DISCUSSION...
DESPITE RELATIVELY DEEP MOISTURE AND FAVORABLE UPPER LEVEL
WINDS... CONVECTION HAS HAD A DIFFICULT TIME DEVELOPING TODAY. PER
OUR AFTERNOON DISCUSSION YESTERDAY...MESO-SCALE INFLUENCES SEEM TO
HAVE DELAYED THE ATMOSPHERES ABILITY TO RECHARGE. CONVECTIVE TEMPS
ARE IN THE LOWER 80S AND NOW THAT TEMPS ARE 81-83...THE RADAR HAS
BEGUN TO SHOW MORE SIGNS OF LIFE. WILL KEEP POPS IN THE CHANCE
CATEGORY OVER THE EAST AND SLIGHT CHANCE WEST. INSTABILITY
PARAMETERS STILL FAVOR A FEW STORMS BECOMING SEVERE. SEE SWOMCD
00665 FOR FURTHER DETAILS. THE BACK SIDE OF THE UPPER LEVEL TROUGH
REMAINS CLOSE ENOUGH TO THE NORTHERN HALF OF SE TX ON FRIDAY TO
WARRANT 20 POPS. OTHERWISE A BUILDING RIDGE WILL USHER IN MUCH
WARMER TEMPS AND LOWER RAIN CHANCES. SW FLOW ALOFT WILL BRING A
SERIES OF WEAK DISTURBANCES ACROSS CENTRAL TEXAS SUN-WED. HAVE
BROAD-BRUSHED 20 POPS FOR ISOLATED SHOWERS THAT WILL BE POSSIBLE
AS THE DISTURBANCES PUSH ACROSS.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 69 88 72 88 71 / 20 20 10 10 10
HOUSTON (IAH) 70 87 71 89 72 / 40 10 10 10 10
GALVESTON (GLS) 74 82 74 83 74 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...43Hazardous weather outlook, May 3, 3:31 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 331 PM CDT THU MAY 3 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-042045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 331 PM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...LATE AFTERNOON AND TONIGHT TORNADO WATCH IN EFFECT THROUGH 11 PM FOR MUCH OF SOUTHEAST TEXAS A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH ACROSS EAST TEXAS THROUGH THIS EVENING. TEMPERATURES HAVE WARMED INTO THE LOWER 80S LATE THIS AFTERNOON AND THIS HAS ALLOWED THUNDERSTORMS TO DEVELOP. WIND SHEAR IS EXPECTED TO STRENGTHEN THIS EVENING AND THIS WILL PROVIDE A FAVORABLE ENVIRONMENT FOR SEVERE STORMS...SOME POSSIBLY TORNADIC. SINCE TEMPERATURES ALOFT ARE RATHER COLD...SOME OF THE STORMS COULD PRODUCE LARGE HAIL. BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE BUT DUE TO RELATIVELY FAST STORM MOTION...EXCESSIVE RAIN IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:33 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 42 min |
| May 2, 10:06 PM CDT | Severe Thunderstorm Warning | HGX | Madison | 39 min |
| May 2, 10:16 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes | 44 min |
| May 2, 10:43 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 47 min |
| May 2, 11:22 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 38 min |
| May 2, 11:41 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 64 min |
| May 3, 3:37 AM CDT | Flash Flood Warning | HGX | Harris | 53 min |
| May 3, 3:52 AM CDT | Flash Flood Warning | HGX | Chambers | 68 min |
| May 3, 3:50 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 25 min |
| May 3, 4:20 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 41 min |
| May 3, 4:31 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 44 min |
| May 3, 4:39 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 51 min |
| May 3, 4:42 PM CDT | Tornado Warning | HGX | Polk | 48 min |
| May 3, 5:03 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 42 min |
| May 3, 5:16 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 23 min |
| May 3, 5:26 PM CDT | Tornado Warning | HGX | Harris, Liberty, Montgomery | 49 min |
| May 3, 5:42 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 14 min |
| May 3, 6:11 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 49 min |
| May 3, 6:14 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery | 46 min |
| May 3, 6:51 PM CDT | Flash Flood Warning | HGX | Harris, Liberty | 69 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.